# SDR NSVA0113

- Difficulty date: September 18, 2001
- Submitted: November 2, 2001
- Operation: Air carrier
- Aircraft: N299CJ
- Make and model: Saab 340B
- Aircraft serial: 340B299
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BA0806281
- Condition: Overheated
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED STRONG ODOR (BURNING PLASTIC) COMING FROM OVERHEAD SEAT 5A, 6A IN FLIGHT.  CREW DECLARED EMERGENCY INBOUND TO PIT.  FIRE DEPARTMENT DISPATCHED, NO FIRE REPORTED.  PSA MAINTENANCE FOUND A BURNED BALLAST UNIT CAUSING ODOR.  MAINTENANCE DEACTIVATED UNIT, RAN ENGINES FOR 30 MINUTES, NO ODOR PRESENT.  AIRCRAFT WAS RELEASED FROM MX WITH MEL ON OVERHEAD LIGHTING.  (M)
